MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS (CLEVELAND), INC. PINNACLE3 16.4 (ENG/FRA/DEU) SW; SYSTEM, PLANNING, RADIATION THERAPY TREATMENT

PHILIPS MEDICAL SYSTEMS (CLEVELAND), INC. PINNACLE3 16.4 (ENG/FRA/DEU) SW; SYSTEM, PLANNING, RADIATION THERAPY TREATMENT
Model Number 16.4 PINNACLE3 ENG SW
Medical Device Problem Code Program or Algorithm Execution Failure (4036)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing investigation currently underway.Note: we have not completed our investigation of this event.We will file a follow-up emdr at the completion of the investigation.Internal cross reference: complaint pr# (b)(4).Date of report 20220627.
 
Event or Problem Description
Imported dose is different than plan dose in specific scenario 16.4.3.This has been identified at a customer site during in-house acceptance testing of pinnacle 16.4.3 prior to moving to clinical use of the software.During the dose computation stage, the user computed a radiation dose with the dose prescription set to ¿percentage of point dose,¿ and the beam weights proportional to point dose which resulted in the radiation therapy (rt) dose information in dicom (digital imaging and communications in medicine) format, being exported incorrectly into third party systems as well as into pinnacle itself.The incorrect exported dose information can then be used for future treatment planning if a patient needs additional treatment.This issue is currently under investigation by the manufacturer.
 
Additional Manufacturer Narrative
Manufacturer¿s investigation has identified a specific coding issue that was introduced in the development phase of pinnacle software version 16.4.2 as the root cause of this issue.This coding issue has been corrected and this fix is being distributed to the customer via installation of a service pack, specifically in this case, 16.4.3 service pack 1.
 
Event or Problem Description
Imported dose is different than plan dose in specific scenario 16.4.3.This has been identified at a customer site during in-house acceptance testing of pinnacle 16.4.3 prior to moving to clinical use of the software.During the dose computation stage, the user computed a radiation dose with the dose prescription set to ¿percentage of point dose,¿ and the beam weights proportional to point dose which resulted in the radiation therapy (rt) dose information in dicom (digital imaging and communications in medicine) format, being exported incorrectly into third party systems as well as into pinnacle itself.The incorrect exported dose information can then be used for future treatment planning if a patient needs additional treatment.

Brand Name
PINNACLE3 16.4 (ENG/FRA/DEU) SW
Common Device Name
SYSTEM, PLANNING, RADIATION THERAPY TREATMENT
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS (CLEVELAND), INC.
100 park avenue, suite 300
orange village OH 44122
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS (CLEVELAND), INC.
100 park avenue, suite 300
orange village OH 44122
Manufacturer Contact
marcus palmer
100 park avenue, suite 300
orange village, OH 44122
MDR Report Key14843237
Report Number3004022368-2022-00001
Device Sequence Number4639754
Product Code MUJ
UDI-Device Identifier00884838102965
UDI-Public00884838102965
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K170086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16.4 PINNACLE3 ENG SW
Device Catalogue Number870231
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer06/02/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown